EconPapers    
Economics at your fingertips  
 

The Gini Index for a Quadratic Pen's Parade

Tomson Ogwang

No 1006, Working Papers from Brock University, Department of Economics

Abstract: In this paper, we provide alternative derivations of the Gini index for a quadratic Pen's parade without imposing unnecessary restrictions on its parameters. It turns out that in sufficiently large samples the reference value of the Gini index for a quadratic Pen's parade is 1/2 (as opposed to 1/3 in the case of a linear Pen's parade). Whether the Gini index is equal to, less than or greater than the reference value in these cases depends on whether or not Pen's parade passes through, above or below the origin, respectively.

Keywords: Gini Index; Augmented Quadratic Pen's Parade; Parsimonious Quadratic Pen's Parade; Linear Pen's Parade (search for similar items in EconPapers)
JEL-codes: C81 D31 D63 (search for similar items in EconPapers)
Date: 2010-11
References: Add references at CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
https://brocku.ca/repec/pdf/1006.pdf First version, November 2010 (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:brk:wpaper:1006

Access Statistics for this paper

More papers in Working Papers from Brock University, Department of Economics Contact information at EDIRC.
Bibliographic data for series maintained by Jean-Francois Lamarche ().

 
Page updated 2019-10-22
Handle: RePEc:brk:wpaper:1006